Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
158 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction
  • question-icon

    Nausea, headaches. Stopped birth control. Have gluten intolerance. Could that be the reason?

I have been nauseous and had terrible headaches for the past week. I stopped taking birth control a few weeks ago and didn't have any side effects at first so i'm not sure if my symptoms now are a result of going off of birth control or something else. I also have eaten a lot of grains this week and some gluten which I had been avoiding due to thinking I am gluten intolerant. What do you think the cause of the nausea/headaches/fatigue is?
Wed, 29 May 2013
Report Abuse
Internal Medicine Specialist 's  Response
Hi,
Welcome to HCM,
Thanks for posting your query to this forum,
Your symptoms of nausea and headache could be result of withdrawal of oral pills but usually they are mild and disappear with time.
The other possibility is migrainous headache which can be accompanied by nausea and vomiting.
If you are gluten sensitive then you need to go for test and if found positive you will be put on gluten free diet ,there is no point in presuming that you are gluten sensitive and avoiding food items unnecessarily.
Please visit your Physician and this can be treated according to cause with analgesic and anti emetics.
If migraine is there and frequent then some preventive therapy may also be given.
It takes 4 to 6 week to resume your period but if you do not get one take a urine pregnancy test and further action depends on result.
Hope this information helps you.
Take care.
Good Luck.
Dr.Akhilesh Dubey M.D.


I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I had sex the other night, we used a condom, and I have been on birth control for a year taking it every morning without missing any. The condom...

Recent questions on  Oral pills

doctor1 MD

Hi,my periods are delayed for 2 months. I took a bhcg on 2nd Nov and 15th Nov, it is negative. TVs shows pcos , I took primolut from 5th till 10th...

doctor1 MD

Dear Doctor I am better from the uti. Now i hace a vaginal yeast infection. My gynocologist to me to insert Lomexin 600 once and to use cortisone...

doctor1 MD

Why is depo shot not effective after abortion? I thought it cant be reverse while the 12 weeks.

doctor1 MD

I have been nauseous and had terrible headaches for the past week. I stopped taking birth control a few weeks ago and didn't have any side effects...

doctor1 MD

I have just gone off of my birth control pills and had a period that lasted about 3 days and then about 2 days after that i ve started to have all...